Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 201, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 20, 2006, 10:58 AM CDT for Itawamba County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2006, 10:58 AM CDT (15:58 UTC)
- Expired
- Apr 20, 2006, 11:30 AM CDT
- In force
- 32 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Itawamba County, MS
The radar
The Columbus AFB radar (KGWX), 58 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -159 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 201558
SVRMEG
MSC057-201630-
/O.NEW.KMEG.SV.W.0201.060420T1558Z-060420T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1058 AM CDT THU APR 20 2006
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI
* UNTIL 1130 AM CDT
* AT 1054 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES WEST OF SANDY SPRINGS...OR ABOUT 8 MILES SOUTH OF BALDWYN...
AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3432 8852 3445 8852 3445 8847 3447 8846
3446 8816 3444 8816 3441 8821 3440 8829
$$1 follow-up statement
000
WWUS54 KMEG 201627
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1127 AM CDT THU APR 20 2006
MSC057-201637-
/O.EXP.KMEG.SV.W.0201.000000T0000Z-060420T1630Z/
ITAWAMBA MS-
1127 AM CDT THU APR 20 2006
...THE SEVERE THUNDERSTORM WARNING FOR ITAWAMBA COUNTY EXPIRES AT
1130 AM CDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED IN
THE WARNED AREA.
LAT...LON 3432 8852 3445 8852 3445 8847 3447 8846
3446 8816 3444 8816 3441 8821 3440 8829
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 8:51 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Apr 20, 8:51 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 851 AM CDT THU APR 20 2006 .UPDATE... THUNDERSTORMS HAVE DEVELOPED IN ADVANCE OF A SHORTWAVE MOVING INTO THE AREA. A FEW OF THESE STORMS HAVE BECOME SEVERE...PRIMARILY PRODUCING LARGE HAIL IN SPOTS. HAVE UPDATED THE ZONES TO REFLECT THIS LARGE HAIL THREAT. UPDATED GRIDS AND ZONES ALREADY SENT. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && JLH
Hazardous weather outlook, Apr 20, 3:43 AM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 343 AM CDT THU APR 20 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211045- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 343 AM CDT THU APR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY ALONG AND SOUTH OF A LINE FROM JONESBORO TO BLYTHEVILLE TO DYERSBURG TO PARIS. A STATIONARY FRONT WILL BE LOCATED ROUGHLY ALONG INTERSTATE 40 TODAY. CLUSTERS OF THUNDERSTORMS ARE EXPECTED TO RIDE ALONG THE FRONT THROUGH MUCH OF THE DAY. LARGE DAMAGING HAIL ALONG WITH LOCALLY DAMAGING WINDS ARE POSSIBLE. THUNDERSTORMS SHOULD DIMINISH THIS EVENING HOWEVER ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO REDEVELOP OVER EAST TEXAS AND SURGE NORTHEASTWARD OVERNIGHT. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO ARRIVE VERY EARLY FRIDAY MORNING AND PERSIST THROUGH MUCH OF THE DAY. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ALONG AND SOUTH OF INTERSTATE 40. THE MAIN THREATS INCLUDE LARGE DAMAGING HAIL...DAMAGING WINDS AND LOCALIZED FLOODING. ANOTHER COLD FRONT IS EXPECTED TO ARRIVE ON TUESDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH THIS FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...LATE TONIGHT AND ON FRIDAY. ACTIVATION MAY ALSO BE NEEDED ON TUESDAY. VALLE
In the hours before
Local storm report, Apr 20, 8:12 AM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
812 AM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 AM HAIL BARTLETT 35.22N 89.84W
04/20/2006 M1.00 INCH SHELBY TN TRAINED SPOTTER
&&
AARONLocal storm report, Apr 20, 8:28 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
828 AM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 AM HAIL BARTLETT 35.22N 89.84W
04/20/2006 M0.75 INCH SHELBY TN TRAINED SPOTTER
0808 AM HAIL BARTLETT 35.22N 89.84W
04/20/2006 M1.00 INCH SHELBY TN TRAINED SPOTTER
0812 AM HAIL 1 N BELMONT 34.52N 88.21W
04/20/2006 M0.75 INCH TISHOMINGO MS EMERGENCY MNGR
0815 AM HAIL 1 S TISHOMINGO 34.62N 88.23W
04/20/2006 M0.88 INCH TISHOMINGO MS LAW ENFORCEMENT
&&
AARONLocal storm report, Apr 20, 9:26 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
926 AM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 AM HAIL BARTLETT 35.22N 89.84W
04/20/2006 M1.00 INCH SHELBY TN TRAINED SPOTTER
0808 AM HAIL BARTLETT 35.22N 89.84W
04/20/2006 M0.75 INCH SHELBY TN TRAINED SPOTTER
0812 AM HAIL 1 N BELMONT 34.52N 88.21W
04/20/2006 M0.75 INCH TISHOMINGO MS EMERGENCY MNGR
0815 AM HAIL 1 S TISHOMINGO 34.62N 88.23W
04/20/2006 M0.88 INCH TISHOMINGO MS LAW ENFORCEMENT
0906 AM HAIL MEDON 35.46N 88.87W
04/20/2006 M0.88 INCH MADISON TN FIRE DEPT/RESCUE
&&
AARONSpecial weather statement, Apr 20, 9:54 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 954 AM CDT THU APR 20 2006 TNZ054-201530- HENDERSON TN- 954 AM CDT THU APR 20 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...HENDERSON COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 4 MILES NORTHWEST OF LEXINGTON AT 954 AM CDT...MOVING NORTHEAST AT 55 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN HENDERSON COUNTY...INCLUDING THE CITY OF LEXINGTON...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Apr 20, 10:29 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1029 AM CDT THU APR 20 2006 TNZ055-201600- DECATUR TN- 1029 AM CDT THU APR 20 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DECATUR COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHWEST OF DECATURVILLE AT 1029 AM CDT...MOVING NORTHEAST AT 40 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN DECATUR COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Apr 20, 10:57 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1057 AM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 AM HAIL BARTLETT 35.22N 89.84W
04/20/2006 M0.75 INCH SHELBY TN TRAINED SPOTTER
0808 AM HAIL BARTLETT 35.22N 89.84W
04/20/2006 M1.00 INCH SHELBY TN TRAINED SPOTTER
0812 AM HAIL 1 N BELMONT 34.52N 88.21W
04/20/2006 M0.75 INCH TISHOMINGO MS EMERGENCY MNGR
0815 AM HAIL 1 S TISHOMINGO 34.62N 88.23W
04/20/2006 M0.88 INCH TISHOMINGO MS LAW ENFORCEMENT
0906 AM HAIL MEDON 35.46N 88.87W
04/20/2006 M0.88 INCH MADISON TN FIRE DEPT/RESCUE
1042 AM HAIL SALTILLO 34.38N 88.69W
04/20/2006 M1.00 INCH LEE MS LAW ENFORCEMENT
1043 AM HAIL SALTILLO 34.38N 88.69W
04/20/2006 M0.88 INCH LEE MS TRAINED SPOTTER
1051 AM HAIL SALTILLO 34.38N 88.69W
04/20/2006 M1.50 INCH LEE MS LAW ENFORCEMENT
&&
AARONThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 8:01 AM CDT | Severe Thunderstorm Warning | MEG | Tishomingo | 29 min |
| Apr 20, 10:33 AM CDT | Severe Thunderstorm Warning | MEG | Lee | 27 min |
| Apr 20, 4:14 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 31 min |
| Apr 20, 4:45 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 45 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.